Arkiv för Matematik

  • Ark. Mat.
  • Volume 52, Number 2 (2014), 383-414.

An improved Combes–Thomas estimate of magnetic Schrödinger operators

Zhongwei Shen

Full-text: Open access

Abstract

In the present paper, we prove an improved Combes–Thomas estimate, viz. the Combes–Thomas estimate in trace-class norms, for magnetic Schrödinger operators under general assumptions. In particular, we allow for unbounded potentials. We also show that for any function in the Schwartz space on the reals the operator kernel decays, in trace-class norms, faster than any polynomial.

Article information

Source
Ark. Mat., Volume 52, Number 2 (2014), 383-414.

Dates
Received: 29 January 2013
First available in Project Euclid: 30 January 2017

Permanent link to this document
https://projecteuclid.org/euclid.afm/1485802680

Digital Object Identifier
doi:10.1007/s11512-013-0191-2

Mathematical Reviews number (MathSciNet)
MR3255146

Zentralblatt MATH identifier
1308.35283

Rights
2013 © Institut Mittag-Leffler

Citation

Shen, Zhongwei. An improved Combes–Thomas estimate of magnetic Schrödinger operators. Ark. Mat. 52 (2014), no. 2, 383--414. doi:10.1007/s11512-013-0191-2. https://projecteuclid.org/euclid.afm/1485802680


Export citation

References

  • Aizenman, M., Localization at weak disorder: some elementary bounds, Rev. Math. Phys. 6 (1994), 1163–1182.
  • Aizenman, M. and Simon, B., Brownian motion and Harnack inequality for Schrödinger operators, Comm. Pure Appl. Math. 35 (1982), 209–273.
  • Barbaroux, J. M., Combes, J. M. and Hislop, P. D., Localization near band edges for random Schrödinger operators, Helv. Phys. Acta 70 (1997), 16–43.
  • Bouclet, J., Germinet, F. and Klein, A., Sub-exponential decay of operator kernels for functions of generalized Schrödinger operators, Proc. Amer. Math. Soc. 132 (2004), 2703–2712.
  • Bourgain, J. and Kenig, C., On localization in the continuous Anderson–Bernoulli model in higher dimension, Invent. Math. 161 (2005), 389–426.
  • Boutet de Monvel, A., Naboko, S., Stollmann, P. and Stolz, G., Localization near fluctuation boundaries via fractional moments and applications, J. Anal. Math. 100 (2006), 83–116.
  • Broderix, K., Hundertmark, D. and Leschke, H., Continuity properties of Schrödinger semigroups with magnetic fields, Rev. Math. Phys. 12 (2000), 181–225.
  • Chung, K. and Zhao, Z., From Brownian Motion to Schrödinger’s Equation, Grundlehren der Mathematischen Wissenschaften 312, Springer, Berlin, 1995.
  • Combes, J. M. and Hislop, P. D., Localization for some continuous, random Hamiltonians in d-dimensions, J. Funct. Anal. 124 (1994), 149–180.
  • Combes, J. M., Hislop, P. D. and Klopp, F., An optimal Wegner estimate and its application to the global continuity of the integrated density of states for random Schrödinger operators, Duke Math. J. 140 (2007), 469–498.
  • Combes, J. M. and Thomas, L., Asymptotic behaviour of eigenfunctions for multiparticle Schrödinger operators, Comm. Math. Phys. 34 (1973), 251–270.
  • Cornean, H. and Nenciu, G., The Faraday effect revisited: thermodynamic limit, J. Funct. Anal. 257 (2009), 2024–2066.
  • Cycon, H. L., Froese, R. G., Kirsch, W. and Simon, B., Schrödinger Operators with Application to Quantum Mechanics and Global Geometry, Texts and Monographs in Physics. Springer Study Edition, Springer, Berlin, 1987.
  • Davies, E. B., Spectral Theory and Differential Operators, Cambridge Studies in Advanced Mathematics 42, Cambridge University Press, Cambridge, 1995.
  • Denisov, S., Wave propagation through sparse potential barriers, Comm. Pure Appl. Math. 61 (2008), 156–185.
  • Edmunds, D. E. and Evans, W. D., Spectral Theory and Differential Operators, Oxford Mathematical Monographs, Clarendon Press, New York, 1987.
  • Figotin, A. and Klein, A., Localization of classical waves. I. Acoustic waves, Comm. Math. Phys. 180 (1996), 439–482.
  • Figotin, A. and Klein, A., Localization of classical waves. II. Electromagnetic waves, Comm. Math. Phys. 184 (1997), 411–441.
  • Folland, G. B., Real Analysis, 2nd ed., Pure and Applied Mathematics (New York), Wiley, New York, 1999.
  • Fröhlich, J. and Spencer, T., Absence of diffusion in the Anderson tight binding model for large disorder or low energy, Comm. Math. Phys. 88 (1983), 151–184.
  • Galindo, A. and Pascual, P., Mecánica cuántica. 1, Eudema Universidad, Madrid, 1989 (Spanish). English transl.: Quantum Mechanics. I, Texts and Monographs in Physics, Springer, Berlin, 1990.
  • Galindo, A. and Pascual, P., Mecánica cuántica. 2, Eudema Universidad, Madrid, 1989 (Spanish). English transl.: Quantum Mechanics. II, Texts and Monographs in Physics, Springer, Berlin, 1991.
  • Germinet, F. and Klein, A., Bootstrap multiscale analysis and localization in random media, Comm. Math. Phys. 222 (2001), 415–448.
  • Germinet, F. and Klein, A., Operator kernel estimates for functions of generalized Schrödinger operators, Proc. Amer. Math. Soc. 131 (2003), 911–920.
  • Germinet, F. and Klein, A., A characterization of the Anderson metal-insulator transport transition, Duke Math. J. 124 (2004), 309–350.
  • Helffer, B. and Sjöstrand, J., Équation de Schrödinger avec champ magnétique et équation de Harper, in Schrödinger Operators (Sønderborg, 1988), Lecture Notes in Phys. 345, pp. 118–197, Springer, Berlin, 1989.
  • Kato, T., Perturbation Theory for Linear Operators, 2nd ed., Grundlehren der Mathematischen Wissenschaften 132, Springer, Berlin–New York, 1976.
  • Kirsch, W., Random Schrödinger operators, in Schrödinger Operators (Sønderborg, 1988), Lecture Notes in Phys. 345, pp. 264–370, Springer, Berlin, 1989.
  • Kirsch, W., An invitation to random Schrödinger operators, in Random Schrödinger Operators, Panor. Synthèses 25, pp. 1–119, Soc. Math. France, Paris, 2008.
  • Kitagaki, Y., Wegner estimates for some random operators with Anderson-type surface potentials, Math. Phys. Anal. Geom. 13 (2010), 47–67.
  • Klein, A., Multiscale analysis and localization of random operators, in Random Schrödinger Operators, Panor. Synthèses 25, pp. 121–159, Soc. Math. France, Paris, 2008.
  • Klein, A. and Koines, A., A general framework for localization of classical waves. I. Inhomogeneous media and defect eigenmodes, Math. Phys. Anal. Geom. 4 (2001), 97–130.
  • Klein, A. and Koines, A., A general framework for localization of classical waves. II. Random media, Math. Phys. Anal. Geom. 7 (2004), 151–185.
  • Klopp, F., An asymptotic expansion for the density of states of a random Schrödinger operator with Bernoulli disorder, Random Oper. Stoch. Equ. 3 (1995), 315–331.
  • Klopp, F., A low concentration asymptotic expansion for the density of states of a random Schrödinger operator with Poisson disorder, J. Funct. Anal. 145 (1997), 267–295.
  • Klopp, F. and Pastur, L., Lifshitz tails for random Schrödinger operators with negative singular Poisson potential, Comm. Math. Phys. 206 (1999), 57–103.
  • Lifshitz, I. M., Energy spectrum structure and quantum states of disordered condensed systems, Uspekhi Fiz. Nauk 83 (1965), 617–663 (Russian). English transl.: Soviet Phys. Uspekhi 7 (1965), 549–573.
  • Pastur, L. A., Spectra of random selfadjoint operators, Uspekhi Mat. Nauk 28 (1973), 3–64 (Russian). English transl.: Russian Math. Surveys 28 (1973), 1–67.
  • Reed, M. and Simon, B., Methods of Modern Mathematical Physics. I. Functional Analysis, 2nd ed., Academic Press, New York, 1980.
  • Reed, M. and Simon, B., Methods of Modern Mathematical Physics. II. Fourier Analysis, Self-adjointness, Academic Press, New York–London, 1975.
  • Simon, B., Schrödinger semigroups, Bull. Amer. Math. Soc. 7 (1982), 447–526.
  • Simon, B., Trace Ideals and Their Applications, 2nd ed., Mathematical Surveys and Monographs 120, Amer. Math. Soc., Providence, RI, 2005.
  • Simon, B., Functional Integration and Quantum Physics, 2nd ed., AMS Chelsea Publishing, Providence, RI, 2005.
  • Stollmann, P., Caught by Disorder. Bound States in Random Media, Progress in Mathematical Physics 20, Birkhäuser, Boston, MA, 2001.
  • Sznitman, A.-S., Brownian Motion, Obstacles and Random Media, Springer Monographs in Mathematics, Springer, Berlin, 1998.
  • Thirring, W., Quantum Mathematical Physics. Atoms, Molecules and Large Systems, 2nd ed., Springer, Berlin, 2002.
  • Trèves, F., Topological Vector Spaces, Distributions and Kernels, Academic Press, New York–London, 1967.
  • Wegner, F., Bounds on the density of states in disordered systems, Z. Phys. B 44 (1981), 9–15.